Alert archive / Louisiana / Gale Warnings in 2008

Gale Warning 6, NWS Lake Charles, LA

December 9, 2008

NWS Lake Charles, LA issued this gale warning at Dec 9, 2008, 3:27 PM CST. It took effect at Dec 10, 2008, 12:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 3:27 PM CST (21:27 UTC)
In effect from
Dec 10, 2008, 12:00 AM CST
Expired
Dec 10, 2008, 9:05 PM CST
In force
21 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KLCH 092127
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY NIGHT... ...
GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR THE COASTAL WATERS FROM 20 TO 60 NM OFFSHORE...

.STRONG SOUTHERLY WINDS AHEAD OF A STRONG LOW PRESSURE SYSTEM
WILL CONTINUE THROUGH TONIGHT. WINDS WILL SHIFT NORTH AND
INCREASE IN THE WAKE OF THE COLD FRONTAL PASSAGE OVERNIGHT AND
CONTINUE THROUGH THURSDAY NIGHT.

GMZ470-472-475-100530-
/O.EXT.KLCH.SC.Y.0058.000000T0000Z-081210T0600Z/
/O.UPG.KLCH.GL.A.0003.081210T0800Z-081211T0000Z/
/O.NEW.KLCH.GL.W.0006.081210T0600Z-081211T0000Z/
/O.CON.KLCH.SC.Y.0059.081211T0000Z-081212T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
327 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
6 PM CST THURSDAY. 

STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS WILL CONTINUE AHEAD OF A
STRONG LOW PRESSURE SYSTEM THIS EVENING...PRODUCING SEAS 6 TO 8 FEET.
WINDS WILL SHIFT TO THE NORTH AND INCREASE 30 TO 40 KNOTS IN THE
WAKE OF THE COLD FRONTAL PASSAGE WEDNESDAY...YIELDING SEAS 9 TO 11 FEET.

$$

GMZ430-432-435-100530-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081211T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
327 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY. 

STRONG SOUTHERLY WINDS OF 20 KNOTS WILL CONTINUE AHEAD OF A STRONG
LOW PRESSURE SYSTEM THIS EVENING. WINDS WILL SHIFT TO THE NORTH
AND INCREASE 20 TO 25 KNOTS IN THE WAKE OF THE COLD FRONTAL
PASSAGE TONIGHT THROUGH WEDNESDAY.

$$

GMZ450-452-455-100530-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
327 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS WILL CONTINUE AHEAD OF A
STRONG LOW PRESSURE SYSTEM THIS EVENING...PRODUCING SEAS 6 TO 8 FEET.
WINDS WILL SHIFT TO THE NORTH AND INCREASE 20 TO 30 KNOTS IN THE
WAKE OF THE COLD FRONTAL PASSAGE TONIGHT. THESE STRONG OFFSHORE
WINDS WILL CONTINUE THROUGH THURSDAY NIGHT...YIELDING SEAS 6 TO 8 FEET.

$$
4 follow-up statements
629 
WHUS74 KLCH 100517
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY NIGHT... ...
GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR THE COASTAL WATERS FROM 20 TO 60 NM OFFSHORE...

.STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR
COASTAL WATERS TONIGHT IN THE WAKE OF A COLD FRONT.

GMZ470-472-475-101200-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081210T0600Z/
/O.CON.KLCH.GL.W.0006.081210T0600Z-081211T0000Z/
/O.CON.KLCH.SC.Y.0059.081211T0000Z-081212T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1117 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
6 PM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM
WEDNESDAY TO 6 PM CST THURSDAY. 

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR
COASTAL WATERS TONIGHT IN THE WAKE OF A COLD FRONT. SUSTAINED
WINDS OF 30 TO 40 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 10
FEET.


$$

GMZ430-432-435-101200-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081211T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1117 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY. 

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE REGION TONIGHT
IN THE WAKE OF A COLD FRONT. SUSTAINED WINDS OF 20 KNOTS WILL BE
COMMON WITH FREQUENT HIGHER GUSTS.

$$

GMZ450-452-455-101200-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
1117 PM CST TUE DEC 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR
COASTAL WATERS TONIGHT IN THE WAKE OF A COLD FRONT. SUSTAINED
WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 7 FEET.

$$
223 
WHUS74 KLCH 101119
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CST WED DEC 10 2008

...SMALL CRAFT ADVISORIES AND GALE WARNINGS CURRENTLY IN EFFECT...

.STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL CONTINUE TO
SPREAD ACROSS THE WATERS THROUGH THIS MORNING. WINDS OVER THE
OUTER WATERS ARE EXPECTED TO REACH GALE FORCE BY THIS EVENING...
WITH SPEEDS REMAINING AT OR ABOVE 30 KNOTS INTO EARLY THURSDAY
MORNING. THESE STRONG WINDS WILL FINALLY BEGIN TO RELAX THURSDAY
AFTERNOON AS LOW PRESSURE OVER THE MISSISSIPPI DELTA MOVES AWAY
AND HIGH PRESSURE APPROACHES FROM THE WEST.

GMZ470-472-475-101800-
/O.EXT.KLCH.GL.W.0006.000000T0000Z-081211T0600Z/
/O.EXT.KLCH.SC.Y.0059.081211T0600Z-081212T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
519 AM CST WED DEC 10 2008

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY. 

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE OUTER COASTAL
WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 30 TO 35 KNOTS CAN
BE EXPECTED BY AFTERNOON...ALONG WITH SEAS BUILDING TO 11 FEET.
GUSTS TO 40 KNOTS WILL BE COMMON.

$$

GMZ430-432-435-101800-
/O.EXT.KLCH.SC.Y.0058.000000T0000Z-081211T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
519 AM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE COASTAL
LAKES AND BAYS THROUGH THIS MORNING. SUSTAINED WINDS OF 20 TO 25 KNOTS
WILL BE COMMON...WITH FREQUENT HIGHER GUSTS.

$$

GMZ450-452-455-101800-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
519 AM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR
COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 25 TO 30
KNOTS CAN BE EXPECTED...ALONG WITH SEAS BUILDING TO 9 FEET. GUSTS
TO 35 KNOTS WILL ALSO BE LIKELY.

$$

25
000
WHUS74 KLCH 102120
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORIES AND GALE WARNINGS CURRENTLY IN EFFECT...

.STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS THROUGH
THIS EVENING. THESE STRONG WINDS WILL FINALLY BEGIN TO RELAX
THURSDAY AFTERNOON AS LOW PRESSURE OVER THE MISSISSIPPI DELTA
MOVES AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST.

GMZ470-472-475-110530-
/O.CON.KLCH.GL.W.0006.000000T0000Z-081211T0600Z/
/O.CON.KLCH.SC.Y.0059.081211T0600Z-081212T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
320 PM CST WED DEC 10 2008

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY. 

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE OUTER
COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 30 TO
35 KNOTS CAN BE EXPECTED BY AFTERNOON...ALONG WITH SEAS BUILDING
TO 11 FEET. GUSTS TO 40 KNOTS WILL BE COMMON.

$$

GMZ430-432-435-110530-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081211T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
320 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE COASTAL
LAKES AND BAYS THROUGH THIS MORNING. SUSTAINED WINDS OF 20 TO
25 KNOTS WILL BE COMMON...WITH FREQUENT HIGHER GUSTS.

$$

GMZ450-452-455-110530-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
320 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER THE NEAR
COASTAL WATERS THROUGH THIS MORNING. SUSTAINED WINDS OF 25 TO
30 KNOTS CAN BE EXPECTED...ALONG WITH SEAS BUILDING TO 9 FEET.
GUSTS TO 35 KNOTS WILL ALSO BE LIKELY.

$$
384 
WHUS74 KLCH 110305
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORIES AND GALE WARNINGS CURRENTLY IN EFFECT...

.STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS THROUGH
THIS EVENING. THESE STRONG WINDS WILL FINALLY BEGIN TO RELAX
THURSDAY AFTERNOON AS LOW PRESSURE OVER THE MISSISSIPPI DELTA
MOVES AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST.

GMZ470-472-475-111115-
/O.CAN.KLCH.GL.W.0006.000000T0000Z-081211T0600Z/
/O.EXT.KLCH.SC.Y.0059.081211T0305Z-081212T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
905 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
6 PM CST THURSDAY. 

STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THURSDAY. SUSTAINED
WINDS OF 25 KNOTS CAN BE EXPECTED...ALONG WITH SEAS OF 7 TO 9 FEET.
THESE WIND SPEEDS ARE EXPECTED TO BE LESS THAN GULF WARNING
CRITERIA. THEREFORE...THE GALE WARNING HAS BEEN CANCELLED AND
REPLACED WITH A SMALL CRAFT ADVISORY.

$$

GMZ430-432-435-110415-
/O.CAN.KLCH.SC.Y.0058.000000T0000Z-081211T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
905 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

NORTH WINDS OF AROUND 15 KNOTS WITH OCCASIONAL GUSTS TO 20 KNOTS
CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT. THESE WINDS ARE
LESS THAN SMALL CRAFT ADVISORY CRITERIA. THEREFORE...THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

GMZ450-452-455-111115-
/O.CON.KLCH.SC.Y.0058.000000T0000Z-081212T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
905 PM CST WED DEC 10 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

STRONG NORTHERLY WINDS WILL CONTINUE OVER THE COASTAL WATERS
THROUGH THURSDAY. SUSTAINED WINDS OF 20 TO 25 KNOTS CAN BE
EXPECTED...ALONG WITH SEAS OF 5 TO 7 FEET.

$$

RUA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Dec 9, 12:06 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 9, 12:06 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1206 PM CST TUE DEC 9 2008

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA
TODAY WILL CONTINUE UNTIL FRONTAL PASSAGE LATER TONIGHT. KEPT
TERMINAL FORECASTS GENERALLY IN LINE WITH 12Z ISSUANCE...WITH
PREVAILING MVFR CIGS AND HIGHLIGHTING TSRA IN TEMPO GROUPS THIS
AFTERNOON.

13

&&

.PREV DISCUSSION... /ISSUED 1004 AM CST TUE DEC 9 2008/

UPDATE...
CURRENT RADAR SHOWS SVR TSTM OVER RAPIDES PARISH NOW...WHICH WAS
JUST UPGRADED TO TOR DUE TO IMPROVED RADAR INDICATED ROTATION.
ADDITIONAL CELLS DEVELOPING OVER SE TX MOVING NE INTO W LA.
EARLIER...INITIAL LINE OF TSRA BROKE OFF INTO MULTI CELL
TSTMS ACROSS BEAUREGARD AND VERNON. EXPECT CONTINUED FAVORABLE
SHEAR AND HELICITY PROFILES LED TO SPC ISSUING TORNADO WATCH 945
UNTIL 5 PM CST THIS AFTERNOON FOR CENTRAL LOUISIANA. WILL BE
LAUNCHING A SPECIAL 18Z SOUNDING.

DML

PREV DISCUSSION... /ISSUED 749 AM CST TUE DEC 9 2008/

UPDATE...
A QUICK UPDATE TO THE GRIDS AND ZONES THIS MORNING TO ADJUST WIND
SPEED UP SLIGHTLY ALONG AND SOUTH OF THE I-10 CORRIDOR AND ADD
LAKE WIND ADVISORY. LOOKING AT LATEST VAD PROFILES AND 12Z LCH
SOUNDING...WINDS OF AT LEAST 20 KNOTS WITHIN 1000 FT OF SFC AND
LATEST MODEL DATA INDICATES SUSTAINED WINDS OF 17 TO 20 KNOTS
DURING THE DAY TODAY SO SHOULD HAVE NO PROBLEM MEETING LAKE WIND
ADVISORY CRITERIA. ALSO MADE SOME MINOR TWEAKS TO WEATHER AND QPF
GRIDS FOR BETTER CONSISTENCY.  24

PREV DISCUSSION... /ISSUED 634 AM CST TUE DEC 9 2008/

AVIATION...BAD DAY FOR FLYING AHEAD AS BOTH STRONG WINDS AND
CONVECTION IMPACT AREA TERMINALS. REGIONAL 88SD SHOW PLENTY OF
STREAMER SHOWERS MOVING NWD ACROSS THE FORECAST AREA WHILE INITIAL
BROKEN LINE OF CONVECTION STARTS TO MOVE INTO THE NWRN ZONES.
TRIED TO TIME ONSET OF THIS 1ST LINE THEN KEPT PREVAILING SHOWERS
AT ALL TERMINALS FOR THE REMAINDER OF THE MORNING AND AFTERNOON.
EXPECT WIND SHIFT TO COME AFTER SUNDOWN TONIGHT WITH WINDS
REMAINING ABOVE 12 KNOTS WITH PLENTIFUL GUSTS EXCEEDING 20 KNOTS
ALL THROUGH THE PERIOD. AS FOR CEILINGS...WENT MAINLY MVFR BUT
WITH IFR CEILINGS LATE TONIGHT.

25

PREV DISCUSSION... /ISSUED 553 AM CST TUE DEC 9 2008/

SYNOPSIS...
STRONG STORM SYSTEM CONTINUING TO MOVE IN THIS DIRECTION. WATER
VAPOR IMAGERY AND UPPER ANALYSIS SHOWS AMPLIFIED TROUGH OVER THE
SRN ROCKIES DEEP SOUTH TO SOUTHWESTERLY FLOW ACRS THE SRN STATES.
POTENT SHORTWAVE AHEAD OF THE SYSTEM HAS SPARKED AN INITIAL ROUND
OF STRONG TO SEVERE THUNDERSTORMS ACRS NRN TX INTO NRN LA. THIS
ACTIVITY IS REMAINING NORTH OF THE CWA BUT SCATTERED SHOWERS HAVE
BEEN STREAMING NORTH FM THE GULF ACRS SW LA AND SE TX. AT THE
SFC...AN ELONGATED AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT EXTENDS
FM MO ACRS CENT OK WITH FRONT ARCING BACK ACRS NWRN TX.

DISCUSSION...
COMPLICATED BUSY WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS
AS THIS STRONG STORM SYSTEM MOVES ACRS THE AREA. SEVERAL POTENTIAL
IMPACTS INCLUDE STRONG WINDS...SEVERE WEATHER...COASTAL FLOODING
AND POSSIBLY EVEN SOME WINTER WEATHER. FIRST THE WINDS...KPOE VAD
WIND PROFILE SHOWING STRONG WINDS OFF THE SFC WITH A LLJ AROUND 5K
FT OF 50 TO 60 KNOTS. SFC WINDS OF 15 TO 20 KNOTS WITH HIGHER
GUSTS HAVE BEEN ONGOING TONIGHT AND EXPECT THESE TO CONTINUE
TODAY. AT THIS TIME...FEEL THAT WINDS WILL REMAIN BELOW LAKE WIND
ADVISORY CRITERIA TODAY BUT WILL NEED TO MONITOR THIS SHOULD
STRONGER WINDS REACH THE SFC LATER THIS AFTN. WINDS WILL WEAKEN A
BIT AS THE FRONT MOVES ACRS THE AREA TONIGHT...RAPIDLY
STRENGTHENING FROM THE NORTH AFTER FROPA. WILL AGAIN NEED TO
MONITOR FOR POTENTIAL LAKE WIND ADVISORY MAINLY SOUTH OF
INTERSTATE 10 WHERE WINDS WILL APPROACH CRITERIA.

SEVERE WEATHER POTENTIAL...INITIAL SHORTWAVE HAS ALREADY PRODUCED
STRONG TO SEVERE STORMS NORTH OF THE CWA AND SPC HAS ISSUED
SEVERAL TORNADO WATCHES DURING THE SHIFT. FCST SOUNDING CONTINUE
TO SHOW DECENT INSTABILITY WITH CAPES AROUND 1500 TO 2000 J/KG
AND DEEP LAYER SHEAR WITH SRH VALUES AROUND 300 TO 400 M2/S2.
WHILE BEST DYNAMICS WILL STAY NORTH OF THE AREA...POSSIBILITY
EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ACRS THE
AREA...ESPECIALLY THIS AFTERNOON...AND CONTINUE TO MENTION SEVERE
WORDING IN ZONES. WILL HIGHLIGHT POTENTIAL SEVERE THREATS IN HWO.

COASTAL FLOODING...THERE IS STILL A POSSIBILITY OF MINOR COASTAL
FLOODING AS STRONG SOUTHERLY WINDS PUSH WATER ACRS THE COAST.
COASTAL FLOODING WILL BE MOST LIKELY AT TIMES OF HIGH
TIDE...OCCURRING AT 1:56 PM CST AT SABINE PASS...1:00 PM CST AT
CAMERON AND 2:42 PM CST AT VERMILION BAY. LATEST COMPARISON OF
OBSERVATIONS WITH FORECASTS INDICATE WATER LEVELS HAVE REMAINED
BELOW FCST VALUES SO FAR. HAVE HELD OFF ON ISSUING A COASTAL
FLOOD ADVISORY FOR NOW FOR THIS REASON...BUT WILL CONTINUE TO
MONITOR.

LASTLY...THE LATEST GFS RUN INDICATES THE POSSIBILITY OF WINTRY
PRECIP THURSDAY MORNING AS THE 5H LOW MOVES ACRS THE AREA. GFS AND
ECMWF PULL THE LOW ACRS CENT OR SRN LA WHILE THE NAM HAS IT
FURTHER NORTH. MARGINAL THICKNESS VALUES AND SUBFREEZING AIR JUST
OFF THE SFC ALONG WITH SUFFICIENT MOISTURE NOTED IN THE MODELS AND
THUS HAVE ADDED A SLIGHT CHANCE FOR LIGHT SNOW MIXED WITH LIGHT
RAIN FOR THURSDAY MORNING ACROSS PORTIONS OF CENTRAL LOUISIANA. DO NOT
EXPECT ANY ACCUMULATIONS AT THIS TIME. BY THURSDAY AFTERNOON...SFC
TEMPS SHOULD WARM ENOUGH FOR ONLY LIGHT RAIN.

BEYOND ALL THIS...HIGH PRESSURE EXPECTED TO BUILD ACRS THE REGION
WITH DRIER WEATHER FRIDAY INTO SATURDAY. RETURN FLOW TO DEVELOP ON
SUNDAY AS THE NEXT STORM SYSTEM DEVELOPS OVER THE SW...AND BRINGS
A SLIGHT CHANCE OF RAIN SUNDAY INTO MONDAY.

MARINE...
MARINE OBS INDICATE SOUTHERLY WINDS AROUND 15 KNOTS THIS MORNING
OVER THE COASTAL WATERS WITH SEAS AT 42035 AROUND 5 FT. SMALL
CRAFT ADVISORY CONTINUES FOR TODAY AS WINDS EXPECTED TO STRENGTHEN
AHEAD OF THE COLD FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY INTO THIS EVENING. BEHIND
THE FRONT...WINDS WILL SHIFT NORTH AND INCREASE TO AROUND 20 TO 30
KNOTS WITH SEAS BUILDING TO 5 TO 10 FEET. HAVE HOISTED A GALE
WATCH FOR THE OUTER COASTAL WATERS TONIGHT THROUGH WEDNESDAY
AFTERNOON AS WINDS OF 30 TO 35 KNOTS ARE POSSIBLE AS THE COLD
AIRMASS OVERRIDES THE WARMER GULF WATERS. STRONG OFFSHORE FLOW IS
EXPECTED TO CONTINUE THROUGH THURSDAY AS A TIGHT PRESSURE GRADIENT
REMAINS IN PLACE IN THE WAKE OF THE FRONT...PROMPTING AN EXTENSION
OF THE SCA THROUGH THURSDAY EVENING. WINDS AND SEAS ARE EXPECTED
TO SUBSIDE THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS OVER
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  45  47  36 /  70  50  50  30
KBPT  75  43  47  35 /  70  30  60  20
KAEX  73  42  48  34 /  90  60  50  40
KLFT  75  47  49  38 /  70  90  60  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ACADIA-
     CALCASIEU-CAMERON-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER
     ST. MARTIN-ST. MARY-UPPER ST. MARTIN-VERMILION.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR JEFFERSON-
     ORANGE.

GM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 AM CST WEDNESDAY FOR WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY
     FOR WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
     FROM 20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR CALCASIEU LAKE-
     SABINE LAKE-VERMILION BAY.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Dec 9, 6:12 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
612 AM CST TUE DEC 9 2008

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-101215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
612 AM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON
INTO THIS EVENING. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS
WILL BRING WARM MOIST AIR OVER THE AREA. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE DURING THE DAY.
AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY
DURING THE AFTERNOON. THE PRIMARY THREATS WITH THESE STORMS
INCLUDE STRONG DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES AS
WELL AS SMALL HAIL. IN ADDITION...SOME STORMS COULD CONTAIN HEAVY
RAIN RESULTING IN LOCALIZED MINOR FLOODING OF LOW SPOTS OR URBAN AREAS.

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR
WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 10 FEET. BEHIND THE
FRONT...WINDS WILL SHIFT NORTH AND INCREASE AS COLD AIR MOVES OVER
THE WARMER GULF WATERS. THIS COULD RESULT IN WINDS NEAR GALE FORCE
AND HAVE ISSUED A GALE WATCH FOR THE COASTAL WATERS FROM 20 TO 60
NM OFFSHORE FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE WATCH WILL CONTINUE FOR THE OUTER COASTAL WATERS THROUGH
WEDNESDAY AFTERNOON...WHILE A SMALL CRAFT ADVISORY REMAINS IN
EFFECT ELSEWHERE. THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE
COASTAL WATERS THROUGH THURSDAY EVENING AS STRONG WINDS ARE
EXPECTED TO PERSIST.

THE COLD FRONT WILL USHER IN MUCH COLDER AIR ACROSS THE REGION ON
WEDNESDAY WITH LOW TEMPERATURES THURSDAY MORNING REACHING THE LOW
TO MID 30S. SUFFICIENT MOISTURE WILL LINGER OVER THE AREA AS THE
UPPER LOW SLOWLY MOVES ACROSS THE AREA. DUE TO THE PROXIMITY OF
THE LOW AND THE UNUSUALLY COLD AIR IN PLACE...THERE IS A SLIGHT
CHANCE FOR LIGHT SNOW MIXED WITH LIGHT RAIN ACROSS PORTIONS OF
CENTRAL LOUISIANA THURSDAY MORNING. NO ACCUMULATIONS ARE EXPECTED
AT THIS TIME.

BY FRIDAY...HIGH PRESSURE WILL BUILD OVER THE REGION...BRINGING
DRY PLEASANT CONDITIONS TO THE AREA THROUGH SATURDAY. ANOTHER
CHANCE FOR RAIN RETURNS SUNDAY INTO MONDAY AS ANOTHER STORM SYSTEM
APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

24

In the hours before

Local storm report, Dec 9, 10:57 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             PINEVILLE               31.33N 92.42W
12/09/2008  E0.75 INCH       RAPIDES            LA   PUBLIC

            PENNY SIZE HAIL REPORTED BY RED CROSS IN PINEVILLE.

&&

JSWEENEY
Local storm report, Dec 9, 11:16 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
12/09/2008                   RAPIDES            LA   LAW ENFORCEMENT

            POSSIBLE TORNADO. PUBLIC REPORTED TO LAW ENFORCEMENT A
            TORNADO ON EMPIRE DRIVE DAMAGED A BUILDING. NUMEROUS
            POWERLINES DOWNED.

&&

DML
Local storm report, Dec 9, 11:30 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     TORNADO          ALEXANDRIA              31.29N 92.46W
12/09/2008                   RAPIDES            LA   PUBLIC

            TWO TORNADOES ON THE GROUND. REPORTED BY RED CROSS.

&&

JSWEENEY
Local storm report, Dec 9, 11:40 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     TORNADO          ALEXANDRIA              31.29N 92.46W
12/09/2008                   RAPIDES            LA   PUBLIC

            RED CROSS REPORTS TWO TORNADOES ON GROUND WITH TREES DOWN
            AND HEAVY DEBRIS INCLUDING ROOFING, INSULATION, AND
            PLYWOOD SPREAD OUT ACROSS THE AFFECTED AREA. SEVERAL
            METAL SIGNS BENT IN TWO. TREE FELL AGAINST DOOR OF
            BUILDING THAT RED CROSS REPORT CAME FROM AT 1105 BILLY
            MITCHELL AND ENGLAND DRIVE.

&&

FNAVEJAR
Local storm report, Dec 9, 12:23 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1223 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TORNADO          ALEXANDRIA              31.29N 92.46W
12/09/2008                   RAPIDES            LA   BROADCAST MEDIA

            ACME REFRIGERATOR ON EMPRIRE DRIVE HAD A CINDER BLOCK
            WALL ALMOST COMPLETELY BLOWN OUT. REPORTED BY KALB TV5 IN
            ALEXANDRIA.

&&

FNAVEJAR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:05 AM CSTGale WatchLCH11 hr
Dec 9, 4:05 AM CSTSmall Craft AdvisoryLCH71 hr
Dec 9, 7:35 AM CSTLake Wind AdvisoryLCHLafayette, Saint Martin16 hr
Dec 9, 9:13 AM CSTSevere Thunderstorm WarningLCHRapides, Vernon32 min
Dec 9, 9:46 AM CSTSevere Thunderstorm WarningLCHRapides16 min
Dec 9, 9:57 AM CSTTornado WarningLCHRapides33 min
Dec 9, 10:28 AM CSTTornado WarningLCHRapides32 min
Dec 9, 10:59 AM CSTSevere Thunderstorm WarningLCHRapides31 min
Dec 9, 11:12 AM CSTTornado WarningLCHRapides33 min

Nearby

Gale Warnings in Louisiana, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.